MAUDE Adverse Event Report: INTERVASCULAR SAS HEMASHIELD GOLD KNITTED; GRAFT, VASCULAR, SYNTHETIC/BIOLOGIC COMPOSITE

INTERVASCULAR SAS HEMASHIELD GOLD KNITTED; GRAFT, VASCULAR, SYNTHETIC/BIOLOGIC COMPOSITE
Model Number M002020954080
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Fungal Infection (2419)
Date of Event 12/09/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
"event site country": please note that this event seems to have occurred in the usa because, in the medwatch report sent by the health professional to fda, the address provided as manufacturer contact information is (b)(4); this lets us think that the product was sold to a health facility in the usa.The device is not accessible as it remained implanted in the patient.The review of historical data indicated that no other similar complaint was reported for the same sterilization lot number.Occurrence of infections with hemashield grafts is thoroughly monitored and reviewed during monthly quality meeting.So far, these types of adverse effects and their incidence are consistent with what is anticipated in the product risk assessment.We will continue to monitor these events in accordance with our procedures.The review of the sterilization batch records did not find any discrepancy in relation with the event reported.The investigation is still ongoing.A follow up report will be sent upon completion of the investigation.
 
Event or Problem Description
This complaint information was received through medwatch voluntary event report (report number mw5100205) and forwarded to the manufacturer.The description of the event is as follows: "patient had implants for emergent surgery on (b)(6) 2020, informed by medical center on (b)(6) 2020 that there was a concern regarding fungal infection later determined to be a possible aspergillus udagawae surgical site infection that may or may not be attributed to the implanted graft." two grafts were implanted in the patient on the same day.Grafts references implanted are m002020954080 (lot#20e06) and m00202175424p0 (lot #19j18).Serial numbers are unknown.This information has been received by the manufacturer on april, 21 2021; the complaint has been logged under #(b)(4).This mdr is part of a series of 2 mdrs with the same complaint description, one for each product involved.
 
Additional Manufacturer Narrative
((b)(6) the case has been reviewed by the corporate medical officer.His assessment is as follows: "i reviewed the complaint attached regarding an alleged site infection due to aspergillus adagawae occurred after a no specified period post-implantation of two hemashield grafts.No information have been received regarding the type of procedure other than it was performed as an emergency.The scarce information regarding this event do not allow a complete assessment and the source of the infection is very difficult to determine.This mold could be present indoor or outdoor and usually cause serious illnesses only in patients immunocompromised.It could be excluded that the devices contained any mold if the packages were intact at the moment of the procedure.A possible device contamination could have occurred in the operating room before the implantation or it is likely that the site was already infected when the devices were implanted." (b)(6) the conducted investigation suggests that the product was not defective at the time of manufacturing.(b)(6) based on the investigation, it could be excluded that the devices contained any mold if the packages were intact at the moment of the procedure.A possible device contamination could have occurred in the operating room before the implantation or it is likely that the site was already infected when the devices were implanted.Please note that the" instructions for use" mentioned: "if the graft is inadvertently rendered non-sterile, or the package is opened or damaged, discard the graft.".
 
Event or Problem Description
See initial mfg report number : 1640201-2021-00015.Complaint # (b)(4).This mdr follow up is part of a series of 2 follow up mdrs for the same complaint, one report for each product involved.

Brand Name
HEMASHIELD GOLD KNITTED
Common Device Name
GRAFT, VASCULAR, SYNTHETIC/BIOLOGIC COMPOSITE
Manufacturer (Section D)
INTERVASCULAR SAS
zone industrielle athelia i
la ciotat 13705
FR  13705
MDR Report Key11824581
Report Number1640201-2021-00015
Device Sequence Number3508531
Product Code MAL
UDI-Device Identifier00384401017486
UDI-Public(01)00384401017486
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K954848
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 07/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Model NumberM002020954080
Device Catalogue NumberM002020954080
Device Lot Number20E06
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/21/2021
Supplement Date Received by Manufacturer06/28/2021
Initial Report FDA Received Date05/14/2021
Supplement Report FDA Received Date07/22/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
(B)(6). HEMASHIELD PLATINUM W LOT 19J18.
Outcome Attributed to Adverse Event Hospitalization;